Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 528, NWS Tulsa, OK

September 18, 2011Benton County, Arkansas; Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 18, 2011, 4:08 PM CDT for Benton County, Arkansas; Delaware County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2011, 4:08 PM CDT (21:08 UTC)
Expired
Sep 18, 2011, 5:15 PM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Delaware County, OK

The radar

The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 3:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS54 KTSA 182108
SVRTSA
ARC007-OKC041-182215-
/O.NEW.KTSA.SV.W.0528.110918T2108Z-110918T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT SUN SEP 18 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  WESTERN BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 515 PM CDT

* AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
  COLCORD...MOVING EAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEST
  SILOAM SPRINGS...SILOAM SPRINGS...GENTRY...DECATUR...SPRINGTOWN...
  GRAVETTE...HIGHFILL...HIWASSE...CAVE SPRINGS AND LOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3623 9409 3621 9421 3622 9433 3619 9434
      3615 9456 3616 9456 3616 9474 3628 9478
      3649 9433
TIME...MOT...LOC 2108Z 248DEG 20KT 3624 9466

$$
1 follow-up statement
210 
WWUS54 KTSA 182134
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT SUN SEP 18 2011

ARC007-OKC041-182215-
/O.CON.KTSA.SV.W.0528.000000T0000Z-110918T2215Z/
BENTON AR-DELAWARE OK-
434 PM CDT SUN SEP 18 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHEASTERN DELAWARE AND WESTERN BENTON COUNTIES...

AT 433 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILOAM
SPRINGS...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GENTRY...
FAIRMOUNT...DECATUR...GALLITIN...SPRINGTOWN...HIGHFILL...ROCKY
COMFORT...VAUGHN...CENTERTON...CAVE SPRINGS...HEALING SPRINGS AND
LOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3644 9430 3623 9409 3621 9421 3622 9433
      3619 9434 3615 9456 3616 9456 3616 9469
      3627 9460
TIME...MOT...LOC 2134Z 262DEG 17KT 3622 9452

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 4:07 PM CDT, 1 minute earlier.

Area forecast discussion, Sep 18, 4:07 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT SUN SEP 18 2011

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A COLD
FRONT THAT EXTENDS FROM NEAR NOWATA TO TULSA TO BRISTOW. THE FRONT
WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE AREA THIS EVENING WITH
SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS OVER THE NEXT
COUPLE HOURS. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN THREAT. HAVE INCLUDED THE PRE FIRST
PERIOD IN THE ZONES TO COVER GREATER CONVECTIVE COVERAGE THAT WILL
TAKE PLACE BETWEEN NOW AND 7 PM.

THE PRECIPITATION WILL BE ENDING BEFORE MIDNIGHT IN MOST PLACES
FOLLOWING THE PASSAGE OF THE FRONT. A COUPLE NICE DAYS ARE ON TAP
MONDAY AND TUESDAY WITH WARM AFTERNOONS AND COOL NIGHTS. THE NEXT
COLD FRONT WILL SWEEP ACROSS THE AREA LATE TUESDAY NIGHT AND
WEDNESDAY. MOISTURE WILL BE LIMITED WITH THIS FRONT SO WILL ONLY
CARRY LOW POPS...MAINLY POST FRONTAL...AS AN UPPER TROUGH SWINGS
ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY.

COOLER AND DRIER AIR WILL MOVE INTO THE AREA BEHIND THIS FRONT AND
UPPER TROUGH WITH AN EXTENDED STRETCH OF DRY WEATHER AND VERY
LITTLE CLOUDINESS EXPECTED. A WARMING TREND WILL DEVELOP BY NEXT
WEEKEND AS AN UPPER RIDGE BUILDS OVER THE CENTRAL PLAINS. A CLOSED
LOW OVER THE SOUTHEAST U.S. WILL RETROGRADE WEST WITH TIME BUT
WILL LIKELY REMAIN TOO FAR TO OUR EAST AND SOUTH TO HAVE ANY REAL
EFFECT ON OUR WEATHER.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  83  56  85 /  10  10   0   0
FSM   63  83  55  85 /  40  10   0   0
MLC   61  84  54  86 /  20  10   0   0
BVO   57  83  51  84 /  10  10   0   0
FYV   59  78  47  81 /  40  10   0   0
BYV   59  77  50  80 /  40  10   0   0
MKO   60  82  54  85 /  20  10   0   0
MIO   59  79  53  82 /  20  10   0   0
F10   60  83  54  85 /  20  10   0   0
HHW   64  85  57  87 /  40  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...06
LONG TERM....05

PLATE
Hazardous weather outlook, Sep 18, 12:48 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT SUN SEP 18 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1248 PM CDT SUN SEP 18 2011

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS
AFTERNOON ACROSS EASTERN OKLAHOMA... ALONG AND AHEAD OF A WEAK COLD
FRONT. THIS ACTIVITY WILL THEN SPREAD EASTWARD INTO WEST CENTRAL
ARKANSAS. FORECAST INSTABILITY AND SHEAR ARE SUFFICIENT TO
SUPPORT A FEW SEVERE STORMS... WITH LARGE HAIL... DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. THE SEVERE
WEATHER THREAT MAY LAST INTO THE EVENING HOURS... WITH THE
ACTIVITY GRADUALLY DIMINISHING OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE BY MID-WEEK AS ANOTHER UPPER
LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE REGION.
COOLER AND DRIER WEATHER IS EXPECTED FOR LATE WEEK AND NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 18, 3:40 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT SUN SEP 18 2011

OKZ060-067-182115-
TULSA OK-WAGONER OK-
340 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN TULSA AND WESTERN WAGONER

AT 339 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BIXBY...MOVING
EAST NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE... SOUTH TULSA...LIBERTY...LEONARD...
BIXBY...GLENPOOL...BROKEN ARROW...STONEBLUFF...REDBIRD...COWETA AND
ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH...ALONG WITH VERY HEAVY RAIN. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY
IS UPGRADED TO A WARNING.

LAT...LON 3616 9563 3613 9560 3614 9559 3588 9551
      3586 9601 3596 9602
TIME...MOT...LOC 2039Z 250DEG 27KT 3595 9586
Special weather statement, Sep 18, 4:03 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT SUN SEP 18 2011

ARZ001-OKZ063-182130-
BENTON AR-DELAWARE OK-
403 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN BENTON

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE

AT 403 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 4 MILES NORTHWEST OF
NATURAL FALLS STATE PARK...MOVING EAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COLCORD...WEST SILOAM
SPRINGS...FAIRMOUNT...SILOAM SPRINGS...GENTRY...
GALLITIN...SPRINGTOWN...CHEROKEE CITY AND NATURAL FALLS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3642 9452 3618 9437 3616 9465 3616 9476
      3625 9482
TIME...MOT...LOC 2103Z 249DEG 20KT 3622 9469
Special weather statement, Sep 18, 4:06 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT SUN SEP 18 2011

OKZ070-071-073>075-182130-
HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
406 PM CDT SUN SEP 18 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     WESTERN HASKELL...EASTERN MCINTOSH...NORTHEASTERN PITTSBURG AND
     NORTHERN LATIMER

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

AT 406 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF ENTERPRISE TO 3 MILES NORTH OF
WILBURTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...STIGLER...LEQUIRE...LEWISVILLE...
KINTA...ENTERPRISE...WHITEFIELD...WILBURTON...PANOLA...RED OAK...
QUINTON...BRIARTOWN...PORUM AND ROBBERS CAVE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3550 9512 3490 9500 3491 9541 3536 9553
TIME...MOT...LOC 2106Z 270DEG 23KT 3531 9538 3496 9529

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 5:14 PM CDTSpecial Weather StatementTSABenton46 min
Sep 18, 5:28 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian62 min
Sep 18, 5:42 PM CDTTornado WarningTSABenton, Washington48 min
Sep 18, 6:11 PM CDTSpecial Weather StatementTSASebastian49 min
Sep 17, 7:19 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee56 min
Sep 17, 8:12 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington63 min
Sep 17, 8:28 PM CDTTornado WarningTSAOsage32 min
Sep 17, 9:13 PM CDTSpecial Weather StatementTSARogers, Tulsa, Wagoner47 min
Sep 17, 9:38 PM CDTSpecial Weather StatementTSAOkmulgee52 min
Sep 17, 9:59 PM CDTSpecial Weather StatementTSAMuskogee, Okmulgee, Rogers, Wagoner61 min
Sep 17, 10:13 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa21 min
Sep 17, 10:52 PM CDTSpecial Weather StatementTSAPawnee53 min
Sep 17, 11:11 PM CDTSpecial Weather StatementTSAHaskell, McIntosh, Muskogee, Okmulgee, Wagoner34 min
Sep 18, 12:34 AM CDTSpecial Weather StatementTSAHaskell, Latimer41 min
Sep 18, 3:40 PM CDTSpecial Weather StatementTSATulsa35 min
Sep 18, 4:03 PM CDTSpecial Weather StatementTSADelaware27 min
Sep 18, 4:06 PM CDTSpecial Weather StatementTSAHaskell24 min
Sep 18, 4:24 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Sequoyah66 min
Sep 18, 4:28 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Okmulgee, Wagoner62 min
Sep 18, 5:08 PM CDTSpecial Weather StatementTSAPushmataha52 min
Sep 18, 5:25 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah, Wagoner65 min
Sep 18, 5:33 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha57 min
Sep 18, 6:37 PM CDTSpecial Weather StatementTSALatimer, Pushmataha53 min
Sep 18, 6:56 PM CDTSpecial Weather StatementTSAHaskell49 min
Sep 18, 6:59 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah2 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.